Heroin is one of the most potent and dangerous illicit drugs. It can create a physical dependency or addiction with just a single use. Constant heroin use builds up an individual’s tolerance of the drug. However, it doesn’t lessen their need for it because the individual’s brain chemistry has so changed that it requires the drug for the body to function normally. It makes it easy for individuals struggling with heroin addiction to overdose. Fortunately, at Tides Edge Detox, we offer heroin rehab in Florida to help individuals struggling with an addiction to this drug. Our heroin detox center is a place where individuals can work through the initial stages of withdrawal or find the care they need when confronting an overdose.
What is Heroin?
Heroin is an illegal substance derived from the poppy plant. It’s extracted from the poppy plant seeds. This highly addictive drug is illegal but widely sold on the streets. It comes in a white or brownish powdery substance that is usually injected. However, some people do use different methods to ingest heroin. As an opiate, heroin targets specific neurological receptors in the brain, changing the way these respond and release necessary chemicals to the body to regulate respiration and pleasure.
Effects of Heroin
Heroin gives people an almost immediate surge of euphoria that is referred to as a “rush.” Once the sensation subsides, other effects include:
- Dry mouth
- Feeling of heaviness in your body
- Slowed heart rate and breathing
The intensity of the feeling of euphoria may be a reason some turn to using heroin, but it is not usually the reason people continue to use. Rather, the potency of the drug overwhelms a person’s neurological functions almost immediately, causing brain chemistry to alter. In this way, the individual needs to take more heroin more often to experience the same ‘high’ and get their body to function properly.
Heroin Overdose Symptoms
People who use heroin are always taking a risk because there is no regulation of this drug. In other words, you never know what it will be mixed with. You may get something that is mixed with other chemicals that harm the body. Several factors may lead a person to overdose using heroin. Some people overdose using this drug the first time, while others may take it for years then suddenly overdose one day. Here are some of the reasons people may overdose from it:
- It’s cut with something else
- They take too much
- Had quit for a while, then took a dose too large
- They mixed it with other drugs, prescriptions, or alcohol, not realizing the impact
Some signs of a heroin overdose are:
- Shallow breathing or no recognizable breathing
- Choking sounds
- Constricted pupils
- Discoloration of the skin, nails, lips, or tongue
- Spasms or muscle twitching in any part of the body
- Incoherent or delirious actions
- Faint pulse
Find Heroin Rehab in Flordia at Tides Edge Detox
At Tides Edge, our warm and loving atmosphere staff is equipped to help people with addiction to heroin. Our medical detox facility will help you ease off drugs and find hope in a new life. We offer a cozy setting with 60 beds.
At our rehab treatment facility, you will find several treatment options to complement your healing journey. Some of these treatments include:
- Inpatient detox center
- Executive detox center
- Men’s detox center
- Women’s detox center
Don’t let addiction control your life. Now that you know the heroin overdose symptoms reach out to our detox treatment center for help. Contact us at 866.734.7040, and we’ll get you on the path to healing.